MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Catalog Number 70-5160
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the involved device separated during a procedure.Follow up communication with the user facility confirmed the following information: the physician went to pull the introducer out of sheath; the top of the introducer came off; the introducer stayed in the sheath; physician was able to pull the introducer out; and there was no harm to the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide a status update.The actual device has been received by the manufacturing facility.The investigation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.A review of the device history record of the involved product/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been forwarded to the manufacturing facility for appropriate tracking, trending and follow up.
 
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) is referenced.All available information has been forwarded to the manufacturing facility for appropriate tracking, trending, and follow up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3 to provide the completed investigation results.Visual inspection revealed the dilator hub was detached from the tubing confirming the complaint.An evaluation of a retention samples from the reported product code/lot number combination and surrounding lots was conducted.Visual inspection revealed no defects.Additionally, functional testing was conducted and confirmed all retention samples met manufacturer specification.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been forwarded to the manufacturing facility for appropriate tracking, trending, and follow up.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6266451
Report Number1118880-2016-00288
Device Sequence Number16249786
Product Code DYB
UDI-Device Identifier00389701010779
UDI-Public00389701010779
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number70-5160
Device Lot NumberTP16A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/22/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date02/14/2017
03/15/2017
05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1